Alert archive / Tennessee / Freeze Warnings in 2018
Freeze Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Mar 21, 2018, 3:37 AM CDT for 20 counties in Tennessee; 4 counties in Mississippi. It took effect at Mar 22, 2018, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 3:37 AM CDT (08:37 UTC)
- In effect from
- Mar 22, 2018, 3:00 AM CDT
- Expired
- Mar 22, 2018, 8:55 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
All 24 counties
Alcorn County, MS, Benton County, MS, Tippah County, MS, Tishomingo County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Mar 21, 3:16 AM CDT, 21 minutes earlier.
Area forecast discussion, Mar 21, 3:16 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
316 AM CDT Wed Mar 21 2018
.DISCUSSION...
Skies are cloudy over the northern half of the forecast area with
clear skies over the remainder of the region. Temperatures early
this morning range from the lower 30s to mid 40s. Some locations
are already at freezing and with a few more hours before sunrise
so will keep current Frost Advisory and Freeze Warning running
until 9 AM CDT.
High pressure will continue to build into the region today which
will help to slowly clear out skies. Temperatures will be pretty
similar to yesterday with highs in the low to mid 50s. By tonight,
the surface high will over the region which should keep skies
clear across the forecast area. Temperatures will be quite cold
for this time of year with lows Thursday morning from the upper
20s to around 40 degrees. With temperatures reaching at or below
freezing, another Frost Advisory and Freeze Warning will be
issued.
Bu Thursday, as the surface high starts to move east of the
region, winds will start to shift to a more southerly direction
allowing milder air to return to the forecast area. Temperatures
will be closer to normal on Thursday with highs from the upper 50s
to lower 60s. Thursday night will be dry and milder as the surface
high remains east of the region. Temperatures will not be as cold
with lows Friday morning in the upper 30s to mid 40s.
On Friday, a warm front will be lifting north into the region.
Some scattered showers are expected to form north of the front
mainly over northern sections of the forecast area. Temperatures
will be warmer with highs mainly in the 60s. More rain is expected
on Friday night as low pressure develops over the central plains
and moves across Kansas. The weekend will see more showers as a
frontal boundary will start out across the Ohio Valley on Saturday
and then will drop south and stall out across north Mississippi on
Sunday. Temperatures will be on the warm side Saturday with the
front to our north and then cool off a few degrees on Sunday with
the front to our south.
On Monday, low pressure develops over southwest Kansas and moves
northeast bringing more showers and some thunderstorms to the
region for both Monday and Monday night. Another low develops
over southwest Oklahoma on Tuesday and moves northeast bringing
more rain.
ARS
&&
.AVIATION...
06Z TAFs
VFR cigs at the sites through most of this period with occasional
breaks. Later...skies will clear altogether as upper trough
slides to the Mid-Atlantic region. Northwest winds a concern
starting mid morning through the afternoon hours tomorrow. Speeds
increasing to 11-15kts with frequent gusts of 17-23kts depending
on site. Winds will quickly diminish late in the period.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Frost Advisory until 9 AM CDT this morning for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
Randolph-St. Francis.
Frost Advisory from 3 AM to 9 AM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Mississippi-Poinsett-
Randolph.
MO...Frost Advisory until 9 AM CDT this morning for Dunklin-Pemiscot.
Frost Advisory from 3 AM to 9 AM CDT Thursday for Dunklin-
Pemiscot.
MS...Frost Advisory until 9 AM CDT this morning for Alcorn-Benton MS-
Calhoun-Chickasaw-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Tallahatchie-Tate-Tippah-
Tishomingo-Union-Yalobusha.
Frost Advisory from 3 AM to 9 AM CDT Thursday for Calhoun-
Chickasaw-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Panola-Pontotoc-Prentiss-Tallahatchie-Tate-Union-Yalobusha.
Freeze Warning from 3 AM to 9 AM CDT Thursday for Alcorn-Benton
MS-Tippah-Tishomingo.
TN...Frost Advisory until 9 AM CDT this morning for Fayette-Hardeman-
Haywood-Lake-Lauderdale-Shelby-Tipton.
Frost Advisory from 3 AM to 9 AM CDT Thursday for Shelby.
Freeze Warning until 9 AM CDT this morning for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Gibson-Hardin-Henderson-Henry-
Madison-McNairy-Obion-Weakley.
Freeze Warning from 3 AM to 9 AM CDT Thursday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Tipton-Weakley.
&&Hazardous weather outlook, Mar 21, 3:37 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 337 AM CDT Wed Mar 21 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 337 AM CDT Wed Mar 21 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Freeze Warning is in effect for this morning across portions of West Tennessee. A Frost Advisory is in effect for much of West Tennessee, North Mississippi the Missouri Bootheel and Northeast Arkansas. Another Freeze Warning is in effect late tonight for much of West Tennessee and portions of North Mississippi. A Frost Advisory is in effect late tonight for most of the remainder of the Mid-South. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The Freeze Warning and Frost Advisory will continue into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:06 PM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 4 days |
| Mar 21, 3:37 AM CDT | Frost Advisory | MEG | Shelby | 29 hr |
Nearby
Freeze Warnings in Tennessee, 2018Freeze Warnings in Mississippi, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.